| Model Number |
1DLMC05 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
No Code Available (3191); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/29/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).(b)(6).It should be noted that the gore® dualmesh® biomaterial instructions for use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿.
Event or Problem Description
It was reported to gore that the patient underwent open femoral hernia repair on (b)(6) 2012 whereby a gore® dualmesh® biomaterial was implanted.The complaint alleges that on (b)(6) 2018, an additional procedure occurred.It was reported the patient alleges the following injuries: mesh adhered to the bladder and had to be dissected requiring revision surgery on (b)(6) 2018.Additional event specific information was not provided.
Additional Manufacturer Narrative
B7: added medical history.H6: updated results code 1 for manufacturing evaluation.Conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: on (b)(6) 2012: (b)(6) hc.(b)(6) , md.History and physical.Pain in left groin after heavy labor (post placements) with husband.Now uncomfortable especially with standing for longer periods.Impression/plan: reducible left femoral hernia.Hernia repair, risks/benefits, pain, recurrence and scarring discussed.On (b)(6) 2012: (b)(6) medical center.(b)(6) , md.Operative report.Assistant: alex wilson, pa-c.Preoperative diagnosis: left femoral hernia.Postoperative diagnosis: left femoral hernia.Operation performed: left femoral hernia repair with mesh implantation.Findings: femoral hernia.Specimens: none removed.Anesthesia: general.Estimated blood loss 6 ml.Indication for procedure: the patient is a 48-year-old who presented to the clinic as a referral from (b)(6) for evaluation of left inguinal hernia.She had developed pain in the left groin after doing heavy labor with post placements with her husband.She was using a pile driver to put the posts in.She is now uncomfortable, especially with standing for longer periods of time.The pain assessed is 2 out of 10.The risks and benefits of repair, as a femoral hernia was palpable and reducible on exam include recurrence, pain, persistent pain, or chronic pain, need for additional procedures, bleeding, and infection.After all risks and benefits were reviewed with the patient, she agreed to proceed.She understood that there might be implantation of mesh if the abdominal wall did not appear to be strong.Description of operation: ¿after satisfactory induction of general endotracheal anesthesia an incision was made directly over the palpable hernia, which had been marked preoperatively, and carried down to the fascia.She had a direct hernia just lateral to the femoral orifice.After carefully expanding the incision so we could see well, we used koshers to grasp the edge of the fascia and began the repair.However, the fascia was not strong enough to permit the direct repair, as the fascia started to fray, and was inadequate to pull together to repair the defect.We then placed dualmesh carefully preserving the polarity, sewn in place with interrupted 0 prolene sutures, irrigated with antibiotic containing solution, 4-0 vicryl to the deep tissues, 4-0 monocryl to the skin.Dry sterile dressing.No immediate complications.The patient is discharged to home.¿ on (b)(6) 2012: (b)(6) medical center.Implant sticker.Gore dualmesh® biomaterial.Ref catalogue number: 1dlmc05.Lot batch code: 9889871.W.L.Gore & associates.The records confirm a gore® dualmesh® biomaterial (1dlmc05/9889871) was implanted during the procedure.On (b)(6) 2018: (b)(6) medical center.(b)(6) , do.History and physical.Pain in left groin with bulge and pain, right shoulder skin lesion.History, left inguinal hernia, bilateral tubal ligation.Plan: laparoscopic left inguinal hernia, right shoulder skin lesion excision.On (b)(6) 2018: (b)(6) medical center.(b)(6) , do.Operative report.Preoperative diagnoses: left inguinal hernia.Right shoulder skin lesion.Postoperative diagnoses: left indirect inguinal hernia.Left cord lipoma.Iatrogenic cystotomy.A 1 cm right should skin lesion.Procedure: laparoscopic left inguinal herniorrhaphy with 3 x 6 ultrapro mesh.Laparoscopic repair of cystotomy.Excisional biopsy, right shoulder skin lesion, measuring 1 x 3 cm.Anesthesia: general.Details of procedure: ¿after informed consent was obtained, the patient was brought to the operating room table, placed in a supine position.General anesthesia was induced without complication.Her abdomen was prepped and draped in usual sterile fashion.I made a infraumbilical 5 mm incision, inserted the 5 mm optiview camera complex under direct vision into the abdomen.No trocar injury was appreciated.I then placed a right mid quadrant 5 mm secondary trocar and a right lower quadrant 11 mm secondary trocar.No trocar injury was appreciated.Upon entering the abdomen, she had a small left indirect inguinal hernia.I used electrocautery bovie to open up the peritoneum above the iliopubic tract from a lateral to medial direction.I entered the preperitoneal space and used blunt dissection to skeletonize the left round ligament.That was transected with electrocautery bovie.She then had a left indirect inguinal hernia with cord lipoma.The cord lipoma was removed with blunt dissection and removed through the right lower quadrant port site with an endopouch retrieval bag medially.She had her bladder tightly adherent to the previously-placed left femoral hernia repair mesh.During the case, while dissecting the bladder from the mesh, i created a cystotomy.The cystotomy was at the dome of the bladder, away from the trigone.I closed the cystotomy with a running 3-0 pds suture then oversewed [sic] that with a running 3-0 stratafix suture using a lembert stitch.Once the bladder was dissected from the left pubic tubercle and pubic rami, i chose a 3 x 6 inch ultrapro mesh.That was deployed in the preperitoneal space and it covered the entire myopectineal orifice.I placed 1 tack in the pubic tubercle, 1 tack pubic rami, and then above the iliopubic tract from a medial to lateral direction.Once i was satisfied with the hernia repair, we filled the bladder with 360 ml of methylene blue saline.No leak was appreciated.There was distention of the bladder.We then allowed the bladder to decompress.I re-peritonealized the left groin with an absorbatack tacking device and allowed the abdomen to collapse.I closed the right lower quadrant port fascia with 2-0 vicryl suture, closed the skin with 4-0 monocryl.Steri-strips and band-aids were applied.The patient tolerated that procedure well.We then prepped her right shoulder in usual sterile fashion.I made a 1 x 3 cm elliptical incision around the skin lesion itself.That was passed off as specimen.I obtained hemostasis and closed the skin with 4-0 monocryl suture.Steri-strips and band-aids were applied.The patient tolerated the procedure well.All sponge, instrument, and needle counts were correct.¿ on (b)(6) 2018: (b)(6) medical center.Intraoperative nursing record.Implants and supplies.Ethicon ultrapro mesh.Manufacturer: ethicon.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the instructions for gore® dualmesh® biomaterial use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: updated health effect.H6: updated investigation findings.H6: updated investigation conclusions.H6: health effect impact code: f26: no health consequences or impact.H6: medical device component: g04088: membrane.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.Through gore's investigation and based on the available information there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as no problem detected.Previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.It should be noted that the gore® dualmesh® biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The status of the device is unknown as no record of explant was provided.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.